Re: Any suggestions?
Re: Any suggestions?
[ Back to Messages
Posted by Tina
on August 11, 2000 at 16:50:43:
In Reply to: Any suggestions? posted by Judith on August 09, 2000 at 23:51:59:
: I have not visited here for some time, but
: just got a chance to look over this
: site again. Some great postings, and advice.
: Anyway, I had RAI in Sept, 1999
: for Graves disease, and have been on Synthroid since
: 12/99, gradually increasing the dose
: to my current RX of 1 pill-(2mcgs per day of
: synthroid-the brand name).
: I have had my thyroid profile checked about every 6 wks.
: The last TSH done 6 weeks ago was 7.0.
: It was 164 after the RAI! So things have improved on paper
: but I feel lousy. I am EXHAUSTED,
: cannot lose weight, in fact I am gaining weight(despite my Nordic tracking
: 5X per week, and keeping my calories and fat intake down)
: Ive also been feeling extremely lethargic, border-line depressed and
: experiencing leg cramps. I have been on Zoloft for panic attacks
: for the past 8 years(small dose 50mg per day)
: which has truly eliminated the panic disorder
: which started when I was dx w/ the Graves. I did
: read an article about Zoloft and the possibility
: of it decreasing the effects of Synthroid.
: ANYWAY, Im wondering about talking to my endo about Cytomel,
: Thyrolar, etc and anyone here who has
: possibly had similar symptoms/experiences
: as I have mentioned. Any advice/feedback would be greatly appreciated.
: Thanks for your help!
WOW, your TSH went up to 164 after RAI? How long after? Was it your 6 week check? Mine only went up to 13.4 on my 8 week check and I thought I was dying, can't imagine how you must have felt!
On your last test, where it was 7.0, is that when they upped you to 200mcg's, if so how long ago was that? If not, how long have you been on the 200 dose? Have you had a Free T3 or Free T4 test? If so what were the numbers?
I can relate on the weight issues. I weighed 110 lbs prior to RAI in 1-99 but the weight came on at an alarming rate, regardless of what I did or ate. That issue is still not resolved for me but now I feel hopefull.
I tried adding Cytomel (5mcg a day) to my Snythroid and it did help, it removed my FM type symptoms immediately. But within a week I suffered side affects from it, the worse was stomach acid coming up into my throat while I was sleeping.
I tried spitting the dose then lowering it to 1/2 of the pill, but then it didn't provide the relief from the FM symptoms (muscle and joint, pain and weakness) so i switched to Armour natural thyroid. That did the trick for me even though it contains more T3 than the Cytomel that I was taking.
Yet some people get side effects with Armour and not with Cytomel or Thyrolar, so the only thing you can do is try each one and see how it effects you. I feel it's a good idea to start with a very low dose of Cytomel (not more than 5mcgs to start) first to see how it will affect you if it works and you feel an improvement starting then you can up the dose till you have maxiumum benefit.
If you wanted to then go to Thyrolar so that you only had one pill a day to take. I can provide you with a conversion chart if you decide to switch to Thyrolar or Armour, just ask when you are ready.